Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Flagstaff, AZ

July 27, 2010Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2010, 7:03 PM MST for Coconino County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2010, 7:03 PM MST (02:03 UTC)
Expired
Jul 27, 2010, 8:59 PM MST
In force
116 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:55 PM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 27, 2:55 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST TUE JUL 27 2010

.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK.
MOIST SOUTHEASTERLY FLOW AROUND THE HIGH WILL BRING CONTINUED
CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA FOR THE
NEXT SEVERAL DAYS...ESPECIALLY DURING THE AFTERNOON AND EVENING.

&&

.DISCUSSION...A MOIST AIRMASS REMAINS OVER NORTHERN ARIZONA TODAY
WITH A BROAD MOIST ANTICYCLONIC/SOUTHEAST FLOW AROUND HIGH PRESSURE
CENTERED TO THE EAST. A LOW PRESSURE SYSTEM OVER NORTHERN MEXICO
EMBEDDED IN THIS FLOW WAS BRINGING WIDESPREAD AND STRONG
THUNDERSTORM ACTIVITY TO SOUTHEAST AZ THIS AFTERNOON...AND MOISTURE
ASSOCIATED WITH THIS FEATURE MAY BRING ADDITIONAL MOISTURE TO
NORTHERN AZ WEDNESDAY AS WELL AS ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY TONIGHT. THURSDAY INTO FRIDAY...A LOW CENTER CURRENTLY
LOCATED OVER TEXAS IS PROGGED TO MOVE WESTWARD INTO AZ AND MAY BRING
ANOTHER ENHANCEMENT TO SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTHERN AZ. OVERALL...THE NEXT SEVERAL DAYS LOOK TO FEATURE ABOVE
NORMAL PRECIPITABLE WATER AND CHANCES FOR PRECIPITATION. SLIGHTLY
BELOW NORMAL TEMPERATURES ARE EXPECTED DUE MAINLY TO CLOUD COVER AND
PRECIPITATION. EARLY NEXT WEEK...TROUGHING OFF THE WEST COAST IS
PROGGED TO MOVE SLIGHTLY INLAND AND MAY MIX A SLIGHTLY DRIER AIR
STREAM INTO NORTHWEST AZ...HOWEVER THIS SCENARIO IS HIGHLY UNCERTAIN
AT THIS POINT. FOR NOW THE FORECAST PACKAGE WILL TREND PRECIPITATION
CHANCES DOWNWARD SLIGHTLY TOWARD CLIMATOLOGICAL NORMALS LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BUT
DIMINISH OVERNIGHT. ONLY ISOLATED ACTIVITY IS ANTICIPATED AFTER 07Z.
AWAY FROM STORMS SCATTERED TO BROKEN SKY CONDITIONS WILL BE THE NORM
WITH CLOUD BASES OF 5-10 KFT AGL. ANOTHER ROUND OF STORMS IS
EXPECTED THURSDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC.......ONTON
AVIATION.....MCCOLLUM

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 27, 10:02 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST TUE JUL 27 2010

AZZ004>018-037>040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1002 AM MST TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO DEVELOP IN
THE LATE MORNING OVER THE HIGHER ELEVATION AREAS AND IN THE
AFTERNOON AND EVENING IN THE LOWER ELEVATIONS...ESPECIALLY
YAVAPAI AND GILA COUNTIES. STORMS WILL TEND TO MOVE SLOWLY TODAY.
THE MAIN THREATS WILL BE HEAVY RAIN AND LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL
AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK AND WILL
INCREASE THE MOIST SOUTHEASTERLY FLOW OVER THE STATE. SHOWERS AND
THUNDERSTORMS WILL ALSO INCREASE IN COVERAGE LATE IN THE WORK
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:04 PM MSTAreal Flood AdvisoryFGZCoconino116 min
Jul 28, 2:24 PM MSTAreal Flood AdvisoryFGZYavapai96 min
Jul 28, 3:37 PM MSTAreal Flood AdvisoryFGZApache, Navajo113 min

Nearby

Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.